I was first diagnosed with an ulcer in 1974, and have had 4 UGI's
since. I was prescribed LODINE XL, but had to quit taking it when
my ulcer flared up, so back on tagament, malox etc. I went to my
doctor to get rid of it permanently by treating the H.Pylori,and
he gave me prevacid and an UGI. When I called for the results
they said I had a HERNIA, and come back in a month!
I would like some idea of what is going on, like:
can I take the Lodine?
What happens in a month?
Why isnt the doctor treating the Ulcer/H.Pylori?
What kind of hernia has the symtoms of an ulcer?( I have never
had any form of acid indigestin or heart burn, just PAIN)
Can I take tagament with the prevacid?
Patients with a previously documented ulcer should be tested and treated for Helicobacter pylori if present. On the other hand, many patients tell their gastroenterologists that they had an ulcer in the past without clear documentation. If you have old records that clearly indicate that you had an ulcer, you should bring them to the attention of your gastroenterologist. Since you have been on non-steroidal anti-inflammatory drugs (such as Lodine), you may have developed an acid-peptic disorder (such as ulcer or gastritis) secondary to the medications and not secondary to the bacteria. Furthermore, since you did not have an ulcer on your recent upper GI series, the gastroenterologist probably wanted to see if your symptoms would improve with a stronger medication than cimetidine (Tagamet), i.e., lansoprazole (Prevacid) prior to testing you for Helicobacter pylori. If your symptoms do not improve on lansoprazole (Prevacid), he or she might test you for Helicobacter pylori at your next office visit. Gastroesophageal reflux disease with the presence of a hiatal hernia or an ulcer can present with very similar symptoms. Further testing is often necessary to distinguish these two causes of abdominal symptoms. Cimetidine (Tagamet) and lansoprazole (Prevacid) should not be taken together. The decrease in acid secondary to cimetidine will inactivate the lansoprazole which requires a very acid millieu to be activated. Lodine and all other non-steroidal anti-inflammatory drugs should be discontinued unless absolutely necessary. This will prevent further damage to the lining of the gastrointestinal tract. I hope you find this information helpful.
This response is being provided for general informational purposes only and should not be considered medical advice or consultation. Always check with your personal physician when you have a question pertaining to your health.
If you would like to be seen at our institution please call 1-800-653-6568 our Referring Physicians' Office and make an appointment to see Dr. Muszkat, one of our experts in Gastroenterology.
*Keywords: Helicobacter pylori, ulcer, non-steroidal anti-inflammatory drugs
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.